Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jun 10, 2021, 9:49 PM EDT for Duplin County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 9:49 PM EDT (01:49 UTC)
- Expired
- Jun 10, 2021, 10:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Raleigh, NC
County Duplin County, NC
The radar
The Raleigh/Durham radar (KRAX), 78 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
015
WWUS82 KRAH 110149
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
949 PM EDT Thu Jun 10 2021
NCZ078-089-110215-
Sampson NC-Wayne NC-
949 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE AND EAST
CENTRAL SAMPSON COUNTIES UNTIL 1015 PM EDT...
At 948 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bowdens, or near Warsaw, moving east at 25 mph.
Wind gusts up to 45 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Mount Olive, Calypso, Turkey, Seven Springs and Cliffs Of The Neuse
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3476 7820 3508 7832 3525 7783 3518 7783
3516 7788 3515 7789 3517 7793 3516 7797
3518 7802 3513 7816 3509 7817 3508 7816
3490 7815 3477 7819
TIME...MOT...LOC 0148Z 249DEG 23KT 3501 7819
$$
AK/BlaesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 10, 8:15 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 10, 8:15 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 815 PM EDT Thu Jun 10 2021 .SYNOPSIS... An upper level ridge over the Southeast coast will weaken as an upper-level trough across the Ohio Valley shifts east toward the mid- Atlantic and Southeast coast into the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 400 PM Thursday... Water vapor satellite showed an elongated trough stretching from the Midwest to the Mid-Atlantic, with an embedded wave moving across the eastern half of central NC, and another upper wave near the TN/NC border. Radar displayed widespread heavy showers and thunderstorms across most areas southeast of the Triad, with another batch of storms moving east along the lee slopes of the Appalachians. Precipitable water values of 1.8 inches in the west to 2.2 inches in the east is helping to develop some heavy rainfall in showers and thunderstorms across the region. Minor flooding has been the main threat today, however stronger storms have produced wind gusts around 35 mph throughout the afternoon. Local flash flooding will remain possible through this evening where storms train or redevelop over already saturated soils. Areas southeast of the Triad remain in a Marginal Risk (level 1/5) of severe thunderstorms through this evening, and the whole area remains under a Marginal Risk of excessive rainfall. Showers will continue this evening as the next wave moves across the area, however high-res models are showing less coverage and intensity than before likely due to the widespread rainfall this afternoon and conditions becoming somewhat more stable. Showers will diminish in coverage overnight from west to east. Lows tonight will be fairly mild, ranging form the upper 60s north to the low 70s south. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 430 PM Thursday... ...Flash Flood Watch in Effect Friday Afternoon and Evening... The tropical airmass will remain in place another day across the region, with precipitable water values well above normal. A backdoor cold front will move across the region from the northeast during the day, and combined with the upper-level trough also moving across the area, the possibility of widespread heavy showers will increase across the area, especially across northeast central NC. Widespread rainfall of 1-2 inches, with local amounts of 3-4 inches, is possible where heavy, slow-moving storms develop. Greatest chances of flash flooding from heavy rainfall will be across areas of the northeast Piedmont and northern/central Coastal Plain. WPC has most of the region in a Sight Risk for excessive rainfall, with the southwest corner of central NC in a Marginal Risk. Showers and thunderstorms will slowly diminish Friday night, with the flash flood threat ending Friday evening. Highs Friday will range from the low 80s north to the upper 80s south. Lows will be in the mid-60s north to the low 70s south. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 355 PM Thursday... The frontal boundary will sink south of the area on Saturday, with cooler and less unstable air behind it. Thus precipitation coverage and intensity should lessen compared to Friday, but there is still some uncertainty on how far south the front will get, and decent moisture looks to remain in southern and eastern zones with PW values near 2 inches. Thus another round of showers and storms is expected, but the best chance will shift to the south and east. The ECMWF is more aggressive with bringing precipitation farther north compared to the GFS, and for now lean towards the ECMWF with likely POPs in the south, where QPF amounts are about a quarter to half an inch. Central NC will be on the cool side of the boundary, so high temperatures will range from the upper-70s in the NE to mid-80s in the south. Lows Saturday night will be in the 60s. Uncertainty then increases for the remainder of the period, which looks to remain somewhat unsettled but with less precipitation compared to today-tomorrow-Saturday. The GFS and NAM bring through another cold front on Sunday evening/night, which may result in another band of showers and storms, but it looks like it will be drying out as it moves east. Monday looks mainly dry, but a few diurnal showers/storms can't be totally ruled out in the SE. A better chance of showers/storms comes Tuesday afternoon and evening as models are in better agreement that a low pressure system over SE Canada will drag yet another cold front through the area. Drier air will filter in behind the front on Wednesday and Thursday, but disturbances rotating around the base of the mid/upper trough that will be over the Eastern US mean precipitation cannot be entirely ruled out each day. Temperatures will be warmest on Monday and Tuesday, with highs in the upper-80s to lower-90s. Northerly flow behind the cold front will bring temperatures back to near normal on Wednesday and Thursday. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... As of 815 PM Thursday... Numerous showers and thunderstorms developed across central NC this afternoon and early evening in a moist and unstable environment. After initially developing across the eastern Piedmont and Coastal Plain, scattered convection has moved into the Triad area over the past few hours. Expect the convective intensity and coverage to wane over the next few hours with mainly isolated showers and storms after midnight. Once again, expect areas of MVFR to IFR stratus and perhaps a little fog late tonight through around daybreak on Friday with the most widespread and lowest stratus across the northern Piedmont and northern Coastal Plain. A shower or two may move across central NC during the morning Friday as remnant convection moves northeast, otherwise conditions will improve by late morning with mainly VFR conditions. More widespread showers and thunderstorms will develop around midday and especially during the afternoon. Outlook: Convection will gradually decrease on Friday night with a period of late nite and early morning fog and stratus Saturday morning. The pattern will repeat on Saturday with afternoon and evening showers and storms and late night stratus. Conditions will improve a bit on Sunday into Tuesday as convection and stratus will be less widespread and focused across the east and southeast. -Blaes && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Friday afternoon through Friday evening for NCZ007>011-026>028-043. && SYNOPSIS...Blaes NEAR TERM...JJT SHORT TERM...JJT LONG TERM...Danco AVIATION...Blaes
Hazardous weather outlook, Jun 10, 4:00 PM EDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 400 PM EDT Thu Jun 10 2021 NCZ021>025-038-112000- Forsyth-Guilford-Alamance-Orange-Durham-Davidson- 400 PM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Showers and thunderstorms with heavy rain through early tonight will have a tendency to redevelop over the same areas and drift only slowly southward or southeastward with time. Scattered instances of flash flooding may result. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An above average chance of showers and storms, with an associated threat of heavy rain and flooding, will continue through Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ039>042-073>078-083>086-088-089-112000- Randolph-Chatham-Wake-Johnston-Stanly-Montgomery-Moore-Lee-Harnett- Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 400 PM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Thunderstorms through early tonight will be capable of producing strong to locally damaging wind gusts, with heavy rain and minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An above average chance of showers and storms, with an associated threat of heavy rain and flooding, will continue through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007>011-026>028-043-112000- Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson- 400 PM EDT Thu Jun 10 2021 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Showers and thunderstorms with heavy rain through early tonight will have a tendency to redevelop over the same areas and drift only slowly southward or southeastward with time. Scattered instances of flash flooding may result. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. JJT
In the hours before
Special weather statement, Jun 10, 6:07 PM EDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Raleigh NC
607 PM EDT Thu Jun 10 2021
NCZ022>025-039-040-076-102300-
Guilford NC-Lee NC-Chatham NC-Durham NC-Alamance NC-Randolph NC-
Orange NC-
607 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ALAMANCE...SOUTHWESTERN
ORANGE...NORTHEASTERN RANDOLPH...SOUTHEASTERN GUILFORD...NORTHERN
LEE...CHATHAM AND SOUTHWESTERN DURHAM COUNTIES UNTIL 700 PM EDT...
At 606 PM EDT, Doppler radar was tracking a strong thunderstorm near
Siler City, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Durham, Chapel Hill, Sanford, Pittsboro, Siler City, Carrboro,
Goldston, Liberty, Ramseur and Franklinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3589 7887 3587 7888 3587 7891 3561 7899
3561 7898 3558 7899 3543 7927 3548 7935
3550 7934 3552 7935 3552 7941 3572 7973
3590 7982 3604 7948
TIME...MOT...LOC 2206Z 229DEG 26KT 3566 7947
AK/BlaesSpecial weather statement, Jun 10, 6:23 PM EDT, 3 hours 26 minutes before
Special Weather Statement National Weather Service Raleigh NC 623 PM EDT Thu Jun 10 2021 NCZ074>077-084>086-088-102330- Scotland NC-Richmond NC-Lee NC-Hoke NC-Harnett NC-Montgomery NC- Moore NC-Cumberland NC- 623 PM EDT Thu Jun 10 2021 ...A STRONG THUNDERSTORM WILL AFFECT MOORE...NORTH CENTRAL SCOTLAND...SOUTHWESTERN HARNETT...SOUTHEASTERN MONTGOMERY... NORTHEASTERN RICHMOND...WEST CENTRAL CUMBERLAND...SOUTHWESTERN LEE AND NORTHERN HOKE COUNTIES UNTIL 730 PM EDT... At 623 PM EDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Hoffman, or 15 miles north of Rockingham, moving east at 30 mph. Wind gusts up to 45 mph will be possible with this storm. Heavy rain and minor flooding and deadly cloud to ground lightning will also be possible with this storm. Locations impacted include... Southern Pines, Carthage, Fort Bragg, Pinehurst, Aberdeen, Hoffman, Whispering Pines, Pinebluff, Ellerbe and Foxfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dont wait until you see the first lightning flash before heading to safety. Move indoors at the first sign of threatening skies or the first sound of thunder. Deadly lightning strikes can occur well ahead of an approaching storm, prior to the arrival of rain and wind. Make sure that lightning is well away from your location before resuming outdoor activity. && LAT...LON 3496 7972 3531 7987 3542 7906 3505 7903 TIME...MOT...LOC 2223Z 258DEG 26KT 3514 7967 AK/Blaes
Special weather statement, Jun 10, 7:04 PM EDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Raleigh NC
704 PM EDT Thu Jun 10 2021
NCZ022-023-038>040-110000-
Guilford NC-Chatham NC-Alamance NC-Randolph NC-Davidson NC-
704 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ALAMANCE...NORTHEASTERN
DAVIDSON...NORTHERN RANDOLPH...GUILFORD AND NORTHWESTERN CHATHAM
COUNTIES UNTIL 800 PM EDT...
At 703 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, or 9 miles south of High Point, moving east at 30 mph.
Wind gusts up to 35 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Greensboro, High Point, Burlington, Asheboro, Randleman, Siler City,
Thomasville, Elon, McLeansville and Archdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3601 8016 3602 8012 3601 8005 3605 8004
3623 7949 3574 7938 3571 8008
TIME...MOT...LOC 2303Z 261DEG 24KT 3581 8001
AK/BlaesSpecial weather statement, Jun 10, 8:08 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Raleigh NC
808 PM EDT Thu Jun 10 2021
NCZ021>023-038>040-110115-
Guilford NC-Chatham NC-Alamance NC-Forsyth NC-Randolph NC-
Davidson NC-
808 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALAMANCE...
SOUTHEASTERN FORSYTH...DAVIDSON...RANDOLPH...SOUTHERN GUILFORD AND
WEST CENTRAL CHATHAM COUNTIES UNTIL 915 PM EDT...
At 808 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, or near Lexington, moving east at 20 mph.
Wind gusts up to 35 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, North Carolina Zoo, Siler City, Thomasville and Clemmons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3584 8048 3583 8043 3585 8042 3585 8039
3588 8042 3589 8037 3596 8038 3598 8041
3600 8040 3610 7978 3597 7953 3572 7947
3551 8006 3551 8018 3558 8021 3568 8033
3572 8033 3574 8046 3581 8047 3583 8049
TIME...MOT...LOC 0008Z 260DEG 19KT 3582 8015
AK/BlaesSpecial weather statement, Jun 10, 9:12 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Raleigh NC
912 PM EDT Thu Jun 10 2021
NCZ023-038>040-074-075-110215-
Chatham NC-Alamance NC-Randolph NC-Davidson NC-Montgomery NC-
Moore NC-
912 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALAMANCE...
NORTHWESTERN MOORE...SOUTHEASTERN DAVIDSON...NORTH CENTRAL
MONTGOMERY...RANDOLPH AND WESTERN CHATHAM COUNTIES UNTIL 1015 PM
EDT...
At 911 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Asheboro, moving east at 25 mph.
Heavy rain and minor flooding and deadly cloud to ground lightning
will be possible with this storm.
Locations impacted include...
High Point, Asheboro, Randleman, North Carolina Zoo, Siler City,
Badin Lake, Thomasville, Seagrove, Archdale and Trinity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3590 8009 3591 7983 3590 7954 3593 7954
3593 7947 3549 7947 3549 8012
TIME...MOT...LOC 0111Z 260DEG 21KT 3573 7998
AK/BlaesSpecial weather statement, Jun 10, 9:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
949 PM EDT Thu Jun 10 2021
NCZ078-089-110215-
Sampson NC-Wayne NC-
949 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE AND EAST
CENTRAL SAMPSON COUNTIES UNTIL 1015 PM EDT...
At 948 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bowdens, or near Warsaw, moving east at 25 mph.
Wind gusts up to 45 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Mount Olive, Calypso, Turkey, Seven Springs and Cliffs Of The Neuse
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3476 7820 3508 7832 3525 7783 3518 7783
3516 7788 3515 7789 3517 7793 3516 7797
3518 7802 3513 7816 3509 7817 3508 7816
3490 7815 3477 7819
TIME...MOT...LOC 0148Z 249DEG 23KT 3501 7819
AK/BlaesThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:08 PM EDT | Special Weather Statement | RAH | Davidson, Guilford, Randolph | 67 min |
| Jun 10, 8:56 PM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 78 min |
| Jun 10, 9:11 PM EDT | Flash Flood Warning | RAH | Davidson, Randolph | 3 hr |
| Jun 10, 9:12 PM EDT | Special Weather Statement | RAH | Randolph | 63 min |
| Jun 11, 1:21 PM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 3 hr |
| Jun 11, 1:39 PM EDT | Special Weather Statement | RAH | Forsyth | 51 min |
| Jun 11, 2:03 PM EDT | Special Weather Statement | RAH | Alamance | 57 min |
| Jun 11, 2:50 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| Jun 11, 3:58 PM EDT | Special Weather Statement | RAH | Johnston | 47 min |
| Jun 11, 4:32 PM EDT | Special Weather Statement | RAH | Granville, Vance | 58 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.